Alert archive / Alabama / Flash Flood Warnings in 2019

Flash Flood Warning 14, NWS Mobile, AL

June 27, 2019Mobile County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 27, 2019, 7:11 PM CDT for Mobile County, Alabama. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2019, 7:11 PM CDT (00:11 UTC)
Expired
Jun 27, 2019, 8:26 PM CDT
In force
75 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Mobile County, AL

The radar

The Mobile radar (KMOB), 26 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:00 PM CDTFLASH FLOODDowntown Mobile, ALMINOR STREET FLOODING IN THE VICINITY OF DAUPHIN ST AND N JACKSON ST IN DOWNTOWN MOBILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WGUS54 KMOB 280011
FFWMOB
ALC097-280315-
/O.NEW.KMOB.FF.W.0014.190628T0011Z-190628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
711 PM CDT Thu Jun 27 2019

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  East central Mobile County in southwestern Alabama...

* Until 1015 PM CDT.

* At 711 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Downtown Mobile, Prichard, Saraland, Chickasaw and Satsuma. 

LAT...LON 3063 8810 3087 8808 3090 8794 3078 8793
      3080 8794 3081 8794 3077 8802 3077 8796
      3073 8801 3071 8799 3078 8794 3077 8794
      3077 8793 3071 8797 3067 8796 3074 8794
      3062 8794

$$
1 follow-up statement
414 
WGUS74 KMOB 280126
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
826 PM CDT Thu Jun 27 2019

ALC097-280135-
/O.CAN.KMOB.FF.W.0014.000000T0000Z-190628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
826 PM CDT Thu Jun 27 2019

...THE FLASH FLOOD WARNING FOR EAST CENTRAL MOBILE COUNTY IS
CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat, although be prepared to encounter ponding of water on 
roadways. 

LAT...LON 3063 8810 3087 8808 3090 8794 3078 8793
      3080 8794 3081 8794 3077 8802 3077 8796
      3073 8801 3071 8799 3078 8794 3077 8794
      3077 8793 3071 8797 3067 8796 3074 8794
      3062 8794

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:40 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 27, 2:40 PM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
240 PM CDT Thu Jun 27 2019

.NEAR TERM /Now Through Friday/...During the period, an
ongoing mesoscale convective complex over northern MS is
propagating\being advected southward in the mean wind flow and
will likley affect our northwest counties late this afternoon. It
would be moving into a region of MLCAPEs AOA 3500 J/kg. There is
enough dry air in the sounding to sustain strong cold pools in any
associated outflow. Consensus is this feature will at least make
it into our northwest counties by 6 PM and will decay thereafter,
but its associated remnants will move through our area through
early evening and then further offshore after. Rain chances will
be greatest west of the Tombigbee river. Isolated to scattered
thunderstorms will be ongoing through the afternoon prior to the
arrival of this feature, namely after 5 PM. Synoptically, an upper
PV anomaly situated in a break between two deep ridges (one over
W Atlantic and another nosing eastward from the Plains) will
support the continued development of a weak inverted pressure
trough that will further develop, slowly drift WWD and increase
rain chances over the next day. At the surface the feature becomes
somewhat pronounced around sunrise over the Central GlfMex. As
the feature drifts further westward during the day tomorrow, winds
finally become south and rain chances increase from south to
north as layer lift and deep rising motion develops. Rain chances
tomorrow are greatest along and south of Highway 84, especially
closer to the coast and southwest of an Evergreen to Destin line.
Overnight Lows will range from the upper 60s over the northwest
counties to the mid 70s along the beaches. Winds will be very
light northerly. Tomorrow afternoon's highs will range from near
90 degrees along the coast to lower 90s inland. /23 JMM

.SHORT TERM /Friday night Through Sunday night/...A weak inverted
trof over the Lower MS River Valley Friday night is pushed
westward across Louisiana and east Texas Saturday on the southern
periphery of a strong mid level ridge over the central Plains.
The trof axis continues to migrate westward over TX into the
Sunday. Between the westward moving trof and a long-wave upper
trof diving southeast off the northeast US coast, a general
weakness in the geo-potential height field aloft holds over the
southeast.

Surface heating both Saturday and Sunday results in decreasing
stability and coupled with more than sufficient deep layer
moisture (PWATs 1.6 to 1.8 inches), the formation of scattered
coverages of showers and thunderstorms to develop across the
forecast area, mainly during the afternoon hours is expected. A
few strong thunderstorms with gusty surface winds possible.
Showers and storms linger into the evening hours and dissipate
over the interior after midnight each night. A few showers and
storms may linger past midnight along the coastal sections.

High temperatures both Saturday and Sunday will be near to
slightly above normal with lower to mid 90s inland areas. About
seasonal in the mid to upper 80s along the immediate coastal
sections. A gradual up-tick in afternoon heat indices by Sunday
with gridded numbers showing a range from 101 to 104 degrees for
many areas then. Low temperatures through the period will be near
normal, with lower 70s inland areas, and mid to upper 70s along
the immediate coast. /10

.LONG TERM /Monday Through Thursday/...Going into next week, the
global spectral models indicate an amplification in the height
field aloft with a strong upper ridge of high pressure building
over the southeast US. Considering this ridge bringing about a
larger contribution to subsidence favors a decreased coverage of
showers and storms early next week. Will maintain a chance of
showers and thunderstorms Wednesday and Thursday, but there are
indications that the deep layer ridge may persist enough as to
require a lower adjustment to PoPs late in the long term.

Highs trend up next week, ranging from 92 to 97 degrees inland
areas with upper 80s to lower 90s along the immediate coastal
sections. Afternoon heat indices will also be on the increase as
well with values increasing to 102 to perhaps near 107 degrees.
Lows typically in the low to mid 70s inland areas, and ranging 77
to 81 along the immediate coast. /10

&&

.MARINE...A weak trough of surface low pressure slips westward
over the northern Gulf Friday and west into Louisiana Saturday
while weakening. Winds shift to easterly Friday and then
southeasterly as the surface trough moves west and surface high
pressure builds into the eastern Gulf. Westerly flow then sets up
early next week as high pressure continues to build west into the
central Gulf. Little change in seas expected, remaining 1 to 2
feet through the period. Showers and thunderstorms remain possible
throughout much of the forecast period and will pose a threat to
mariner safety by way of locally higher winds, waves, seas and
frequent lightning activity. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      71  92  72  90  73  91  73  93 /  30  50  40  50  20  40  10  10
Pensacola   77  89  76  88  76  89  76  91 /  20  50  40  40  20  50  10  10
Destin      78  88  78  87  78  87  78  89 /  20  40  40  40  30  40  20  20
Evergreen   71  93  72  92  72  94  73  95 /  20  30  40  40  30  40  10  20
Waynesboro  69  91  70  90  70  91  72  93 /  40  30  30  40  20  50  10  20
Camden      70  93  71  92  72  93  73  95 /  20  30  30  40  20  40  10  30
Crestview   72  92  72  91  72  92  73  94 /  20  40  40  40  30  40  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 27, 3:11 PM CDT, 4 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
311 PM CDT Thu Jun 27 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-282100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
311 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected across this afternoon and
perhaps lingering into the evening. A few could become strong enough
to produce locally damaging winds in addition to frequent lightning
and heavy downpours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms into the weekend could become strong enough
to produce locally damaging winds in addition to frequent lightning
and heavy downpours.

Afternoon heat indices will also be on the increase going into Sunday
and continuing into Wednesday. Highest heat indices Monday through
Wednesday, ranging 102 to perhaps near 107 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-282100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
311 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will pose a threat to mariner safety by way of locally
higher winds, waves, seas and frequent lightning activity.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will pose a threat to mariner safety by way of locally
higher winds, waves, seas and frequent lightning activity through
Sunday. Storms look to decrease in coverage by early next week.

In the hours before

Special weather statement, Jun 27, 5:02 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
502 PM CDT Thu Jun 27 2019

ALZ053>055-272245-
Wilcox AL-Clarke AL-Monroe AL-
502 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 545 PM CDT...

At 502 PM CDT, the strong thunderstorm was located over Pine Hill, or
9 miles east of Thomasville, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pine Hill and Yellow Bluff.

LAT...LON 3202 8747 3177 8740 3174 8771 3199 8768
      3199 8767 3200 8767 3200 8763 3201 8762
TIME...MOT...LOC 2202Z 355DEG 7KT 3195 8758
Special weather statement, Jun 27, 5:04 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
504 PM CDT Thu Jun 27 2019

MSZ067-272245-
Wayne MS-
504 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WAYNE COUNTY UNTIL 545 PM CDT...

At 504 PM CDT, the strong thunderstorm was located 8 miles northeast
of Mill Creek, or 15 miles northwest of Waynesboro, moving south at
10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern Wayne
County.

LAT...LON 3182 8894 3184 8875 3161 8869 3159 8894
TIME...MOT...LOC 2204Z 355DEG 7KT 3179 8887
Special weather statement, Jun 27, 5:09 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
509 PM CDT Thu Jun 27 2019

ALZ051>053-272300-
Clarke AL-Choctaw AL-Washington AL-
509 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTHEASTERN WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 600 PM CDT...

At 509 PM CDT, the strong thunderstorm was located 4 miles northeast
of Coffeeville, or 17 miles northwest of Grove Hill, moving south at
10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Coffeeville.

LAT...LON 3187 8815 3188 8794 3162 8787 3160 8818
TIME...MOT...LOC 2209Z 355DEG 7KT 3181 8805
Special weather statement, Jun 27, 5:16 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
516 PM CDT Thu Jun 27 2019

ALZ052-MSZ067-076-272300-
Washington AL-Greene MS-Wayne MS-
516 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE
COUNTIES UNTIL 600 PM CDT...

At 516 PM CDT, the strong thunderstorm was located over Buckatunna,
or 11 miles southeast of Waynesboro, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
State Line and Buckatunna.

LAT...LON 3138 8833 3135 8864 3166 8862 3170 8844
      3170 8839
TIME...MOT...LOC 2216Z 355DEG 7KT 3156 8851
Special weather statement, Jun 27, 5:26 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
526 PM CDT Thu Jun 27 2019

ALZ054-055-272315-
Wilcox AL-Monroe AL-
526 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 615 PM CDT...

At 525 PM CDT, the strong thunderstorm was located 4 miles south of
Camden, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Camden and Vredenburgh.

LAT...LON 3199 8741 3200 8720 3174 8712 3172 8744
TIME...MOT...LOC 2225Z 355DEG 7KT 3192 8730
Special weather statement, Jun 27, 5:54 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT Thu Jun 27 2019

ALZ261>266-MSZ076-079-280015-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Inland AL-Mobile Central AL-Greene MS-
George MS-
554 PM CDT Thu Jun 27 2019

...STRONG GUSTY WINDS FROM THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...BALDWIN...GEORGE AND SOUTHERN GREENE COUNTIES
UNTIL 715 PM CDT...

At 550 PM CDT, a gust front with wind gusts of 40 to 50 mph is
progressing quickly southward across southern Washington county
Alabama and central Greene county Mississippi.  These strong gusty
winds will progress southward across Mobile and Baldwin counties
Alabama and George and southern Greene counties Mississippi through
715 pm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Foley, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Robertsdale, Citronelle, Lucedale, Bayou La
Batre, Creola and Point Clear.

LAT...LON 3023 8830 3026 8818 3036 8819 3039 8840
      3074 8841 3074 8867 3125 8884 3125 8844
      3111 8843 3114 8787 3123 8783 3126 8784
      3043 8740 3034 8782 3025 8794 3033 8781
      3029 8781 3023 8778
TIME...MOT...LOC 2250Z 337DEG 39KT 3134 8798 3120 8835 3120 8878

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:28 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile24 min
Jun 27, 8:14 PM CDTSpecial Marine WarningMOB91 min
Jun 27, 9:22 PM CDTSpecial Marine WarningMOB63 min
Jun 28, 8:55 AM CDTSpecial Marine WarningMOB65 min
Jun 28, 12:27 PM CDTSpecial Marine WarningMOB93 min
Jun 28, 1:55 PM CDTSpecial Marine WarningMOB83 min
Jun 28, 2:27 PM CDTSpecial Weather StatementMOBChoctaw48 min
Jun 28, 2:57 PM CDTSpecial Marine WarningMOB93 min
Jun 28, 3:07 PM CDTSpecial Weather StatementMOBMonroe23 min
Jun 28, 3:13 PM CDTSpecial Weather StatementMOBBaldwin32 min
Jun 28, 3:37 PM CDTSpecial Weather StatementMOBBaldwin38 min
Jun 28, 3:44 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 28, 3:46 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 28, 3:49 PM CDTSpecial Marine WarningMOB56 min
Jun 28, 3:53 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 28, 4:13 PM CDTSpecial Weather StatementMOBWashington47 min
Jun 28, 4:22 PM CDTSpecial Weather StatementMOBMobile53 min
Jun 28, 4:27 PM CDTAreal Flood AdvisoryMOBMonroe3 hr
Jun 28, 4:31 PM CDTSpecial Marine WarningMOB44 min
Jun 28, 4:38 PM CDTSevere Thunderstorm WarningMOBMobile52 min
Jun 28, 4:52 PM CDTFlash Flood WarningMOBMobile3 hr
Jun 28, 4:58 PM CDTSevere Thunderstorm WarningMOBMobile27 min
Jun 28, 5:01 PM CDTSpecial Marine WarningMOB89 min
Jun 28, 5:05 PM CDTSevere Thunderstorm WarningMOBMobile40 min
Jun 28, 5:38 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 28, 6:05 PM CDTSpecial Marine WarningMOB85 min

Nearby

Flash Flood Warnings in Alabama, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.